Neuropathy After Cancer Treatment
Last Modified: January 7, 2013
I had chemo for lung cancer last year. I am doing well except that I have neuropathy in my feet from the chemo that makes it difficult to live life, work, etc. Are there any treatments/therapies that can help improve the neuropathy? I do take neurontin.
Linda Miller, RN, BSN, Oncology Nurse Navigator at Penn Medicine responds:
Sometimes they can increase your dosage of neurontin or try a combination of drugs for pain mgmt. A pain management clinic may be helpful as well. Our physical therapy department is able to treat patients with neuropathy, so check with your PT department. They do this by a treatment called desensitization, which helps to reduce pain and help you regain strength.
Learn more about neuropathy on OncoLink.
This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire transcript from the Focus on Lung Cancer Webchat.